Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
161 Doctors are Online

Suffering from epilepsy for long. Recently having speech problem, memory loss, hair loss. Is it related to drug?

HI IAM SHASHI , I have been detected with epilepsy since 14 yrs and doctor has prescribe me DIVAA-OD 500 since 4 years ,my doctor says it is only a maintenance dose since i was taking higher dose earlier sinceabout 10 years... now days , i feel some problems like numbness in the extrimities in the morning most likely in the fingers , some problem in the speech , memory loss i forgot the imp. term names of the person etc. acne hair loss , Are these things are related to drug ?
Asked On : Mon, 11 Mar 2013
Answers:  1 Views:  31
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Neurologist 's  Response
Hi Sashi,

Thanks for your query,

I do understand your concern

Diva- OD, chemically sodium Valproate can cause all the side-effects that you have mentioned. However, I advise you to check your thyroid functions, blood sugar and serum ammonia level. Raised ammonia can also be due to sodium Valproate which can memory related issues. One important thing which I would like to tell you is that the treatment of epilepsy and more specifically the drug selection depends upon the exact type of epilepsy that a patient has. This classification of epilepsy can be done by a detailed clinical history, electroencephalogram of the brain (a test which maps the brain function and can tell you if you have seizures or not), MRI scan of the brain. Once the classification is done, drug selection becomes easy. I suggest you to meet a local Epilepsy Specialist who will guide you and help you select a medication with less/no side effects to deal your problem

Hope this helps

Dr Gopal K Dash
Consultant Epilepsy Specialist and Neurologist
Narayana Hrudayalaya Hospital, Bangalore
Answered: Tue, 12 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor